MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 4+ R

MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 4+ R
Model Number 02.12.0024R
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 06/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 30 june 2020: lot 184863: (b)(4) items manufactured and released on 27-sept-2018.Expiration date: 2023-09-16.No anomalies found related to the problem.To date, 38 items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs director: knee revision surgery performed 1.5 years after cemented total knee arthroplasty in an elderly woman ((b)(6)).According to the report, the patient was affected by severe systemic diseases (asa 3) but no additional information was provided.Poor quality of the single image provided does not allow to draw any conclusion.No reason to suspect a faulty device.Mysolution analysis: case (b)(4) was analysed.The implanted size of the femur seems the same planned.Seems that the implanted sizes has less flexum than the planned one.The implanted size of the tibia seems the same planned.Seems that the implanted sizes has less slope than the planned one.Our analysis of the myknee process of this case found no deviations from the standard procedures.Each step has been performed correctly.
 
Event or Problem Description
1 year and 5 months after primary surgery the patient had knee pain and the surgeon suspected of tibial tray loosening.The surgeon revised the joint finding no tibial tray loosening, but the femur was loose.The surgeon revised all implants successfully.

Brand Name
GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 4+ R
Common Device Name
FEMORAL COMPONENT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key10288433
Report Number3005180920-2020-00420
Device Sequence Number16377743
Product Code JWH
UDI-Device Identifier07630030862403
UDI-Public07630030862403
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K140826
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/16/2023
Device Model Number02.12.0024R
Device Catalogue Number02.12.0024R
Device Lot Number184863
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2020
Initial Report FDA Received Date07/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR
Patient Weight75